Discussions that mention lidoderm

Pain Management board


Ok, from my last post most of you already know I'm on Fentanyl Patch and Lidoderm patch with Dilaudid for breakthrough.

Somehow I developed a severe reaction to Fentanyl:eek: YUP exactly what I was thinking. I...one of the 3% in the general population developed a reaction. I ended up with a lot of little bubbled bump rash all over the outer area of the medicine--meaning I'm allergic to the sticky thingy that keeps the patch on YOU.

So, now my doc had to re-configure what would be the next step-- he ended up prescribing me Methadone and Dilaudid (upped the dosage and frequency).

Have any of you had any reaction to Methadone?

I know I'm allergic to the off-brand of Dilaudid (the basin in the mix)so I have the real thing.

It's weird.

From a person who never has sinuses, who never has allergies, who never is allergic to anything (not even POISON IVY) and one day gets really ill-- and now am allergic to certain tape (adhesive type), the sticky thingy which I'm assuming is made with some type of the same family as the above, off-brand medications (some of them) and a few others.

Do you guys have any stories to share about methadone and did it work for you?

jen
Hi Jen . I had a cervical fusion three years ago and was in pain management
for approximately a year and then could manage my pain with Lidoderm Patches ,accupuncture and OTC meds. However, I was diagnosed with MS
in May of this year and unfortunately I have very severe pain in my neck,spine,back, shoulders and hips. Because I had moved and been out of
pain management for two years ,my neurologist and Internist referred me to
a pain managemnt clinic in a Hospital here. My first visit the Doctor prescribed
Methadone 10mg 3 x day to titrate up a level of adequate pain control vs
tolerable side effects. In addition ,she also prescribed hydrocodone 10/325 mg
2 tabs 4 x day for breakthrough. I had no problem with the first dose of Methadone, i.e. no drowsiness, etc. However the second tablet I took that day, I started to itch very bad and then developed a rash all over my chest,
arms and face. I called my MD and she said to stop the methadone and wrote
out a rx for MS Contin 30 mg 3 x day and to continue to use the hydrocodone
10/325 2 tabs 4 x day for breakthrough. I was disappointed I had an allergic
reaction to the Methadone as I believe this is definately an excellent med
for chronic pain patients with severe pain. In retrospect , I do have some
allergies to other medications- Penicillin,Sulfa,etc..but I am unsure if that
puts me at a higher risk to having allergies to other medications. My new
pain meds ,accupuncture ,biofeedback,therapy has brought my daily pain
level of an 8 down to a 6 most days. However, I still find many days when
I will spike to a 8 or 9 in the evening. I have another appt. in 3 weeks with
my PM clinic and am fairly certain I am going to need an increase in the
morphine and also I am going to ask for a rx for Lidoderm Patches as those
worked very well for my fusion pain. However, this MS pain is 100 x worse
then anything I experienced with my fusion. I hope you are able to tolerate
the Methadone as many patients are able to achieve a much better quality
of life with minimal side effects. How well does your breakthrough med
work for you ?

Wishing you the best....Chris
One Question though...if Methadone has blocking ability against opiates, then why am I on Dilaudid? What's the purpose for it? Isn't it an opiate? Or am I wrong? (I'm not smart with what's what in pain meds...sorry)

I'm on Methadone too... AND Dilaudid, both are liquid form for specific reasons.

(tabs get crushed, caps gets opened and liquid get mixed with the crushed tabs and I use a 60cc syringe to inject my meds through the feeding tube port)

It says Methadone--that's the correct one right? I asked the pharmacist to make sure it wasn't MethadoSe and she said it wasn't. I'm hoping it'll work.
Dilaudid is just for breakthrough pain (in-betweens).

If you know a bit about the liquid Methadone, you know how it says 1 teaspoon each time (once, BID, Tid, Qid)... whatever your doc has you taking it.

1 teaspoon = 5 ml (translation for you so you'll understand easily)

so yeah. I can tell you this, I'm experiencing an aftertaste (odd since I don't swallow it and inject it into my jejunal port (small intestines)--that started this morning and I started this 2 nights ago. Drowsiness is a definite, I try to make sure I'm close to a bed or chair/couch shortly afterwards as passing out isn't a fine picture.

My bedtime meds are the worst-- I have ALL MEDS except Nexium. Here's my med list, thus the purpose of being nearby a bed or something comfy to crash if I do.

- Keppra (seziures) *liquid* 100mg/5ml - Bid
- Erthrombycin (digestive antibiotic) *liquid* 400mg/5ml each time - Qid
- Nexium 40mg - *caps* mornings only
- Phenergan 50mg *tabs* - every 6 hrs (same schedule Dilaudid)
- Zelnorm 6mg *tabs* - Bid
- Xanax 1mg *tabs* - Bid
- Lyrica 50mg *caps* - Tid
- Iron Sulfate *liquid* 220mg/5ml - Tid
- Methadone *liquid* 10mg/5ml- Bid (to start off with, next month Tid)
- Dilaudid *liquid* 1mg/1ml= 5ml every 6 hrs (same schedule as Phenergan)
-Ambien *tabs* 10mg night only
- Lidoderm Patch 5% every 12 hrs

There may be more meds added to the mix because my neuropathy issues isn't resolved with just Lyrica and I'm having some serious blackout/memory issues as of this past 1.5 yrs, but more prominently this past May- now.

lot of meds huh?

So, now you see why I have to be either in bed or lying down/sitting in a comfy chair at night...the meds I have (xanax, ambien, meth, dilaudid, phenergan, lyrica, keppra) can knock a person into the next world. Me, I'm used to all of them except Methadone and it's the first time I've been so drowsy/passed out easily. Ambien takes time to kick in with me as I've been on it for years (5)--don't even think of Ambien CR 12.5 (I never get to sleep and will fall asleep maybe say 9am after taking it at 8pm the night before).

anyway, thanks for the heads up and the info on subutex.
I just briefly remember about being so drowsy on subutex...I nodded a lot and was very "loopy" on it, plus it made me very constipated. Apparently the experiement/research ended with not a good result (nationwide research for eating disorders at the time) with me *shrug*

jen